Reversible catecholamine-induced cardiomyopathy presenting as acute pulmonary edema in a patient with pheochromocytoma

Dan Elian*, David Harpaz, Edgar Sucher, Elieser Kaplinsky, Michael Motro, Zvi Vered

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Cardiac injury caused by elevated levels of circulating catecholamines is a well-known phenomenon. We report a patient who, secondary to transient regional left ventricular dysfunction (despite normal coronary arteries), developed acute pulmonary edema. Echocardiography showed marked anteroapi-cal hypokinesia and an apical thrombus. The diagnosis of pheochromocytoma was made by plasma catecholamine levels, abdominal ultrasound and finally at operation. The patient recovered completely long before surgical intervention was undertaken.

Original languageEnglish
Pages (from-to)118-120
Number of pages3
JournalCardiology
Volume83
Issue number1-2
DOIs
StatePublished - 1993

Keywords

  • Cardiomyopathy
  • Pheochromocytoma
  • Pulmonary edema

Fingerprint

Dive into the research topics of 'Reversible catecholamine-induced cardiomyopathy presenting as acute pulmonary edema in a patient with pheochromocytoma'. Together they form a unique fingerprint.

Cite this